CSN Login
Members Online: 17

Carol - Helpful info on Side Effects

forme's picture
forme
Posts: 1158
Joined: Aug 2010

Hi Carol,

I thought it would be helpful to start a new thread for you.

I read in your last post about you receiving your Neulasta injection, I believe today.
This has the potential to cause some real bone pain, as it helps to grow new cells at a fast rate.
Many Oncs just give you narcotics, which is fine but there is another option that really works great.

This is a real great trick to ease the pain that follows.

Take Claritin the day of or before your injection and for 3 to 4 days after. It has proven to really lessen the pain. I have heard that some folks also take an anti inflamatory such as ibuprofin along with it to reduce the inflamation.

Be sure to take Claritin, not Clartin-D.

I know that you are now taking loads of meds, but this is one that has a huge benefit.
Anything that can lessen the side effects of treatment is a great thing.

Thinking of you,
Lisha

allmost60's picture
allmost60
Posts: 3149
Joined: Jul 2010

Great tip Lisha, so I'm bumping it up to the top of discussion...I hope Carol see's this. I never had any shots to boost my counts.. Hope all is going ok with you. We head to the river at noon tomorrow, so I'm excited to get away for some peaceful R&R! We will be back on Sunday afternoon. Love ya...Sue

cbpgill26
Posts: 68
Joined: Mar 2012

Wonderful you are going to the river. I wish i could go anyplace. I am thrilled for you Sue. In-for is wonderful. I love my friends. Thank you.

allmost60's picture
allmost60
Posts: 3149
Joined: Jul 2010

Hi Carol,
I see you are still up...(thanks to the pred I'm guessing)! I live on the West Coast,Yakima Washington, so it's 12:26 a.m here. Where are you located? I was just getting ready to shut my lap top down for the night and then decided to check the group first in case you were having difficulties sleeping....and...here you are! How's it going tonight? Did you get your shot today? I didn't have to get any shots to boost my counts, so I can't help much in that area. I know John and Vinny had shots to boost their blood counts, especially Vinny. He had a really scary time with his blood counts dropping, but came through it all really well. Did you get a night time sedative to help take the edge off of the prednisone? It's nasty S*#T and my heart goes out to all of of us that have to take it. By the way Carol...I take Senekot-S tablets for constipation and they work GREAT!Take 2 at night after diner, and by morning the bowels move very peacefully like clock work after my coffee. Well, I really need to get to bed, as my grandbaby Lizzie will be here by 7:00 in the morning. I hope you have a more peaceful night tonight.
Sweet dreams...(I hope)..Love...Sue (FNHL-2-3A-6/10)

cbpgill26
Posts: 68
Joined: Mar 2012

I could hug your neck lovely lady. I took on my on an ibuprphen before the post you made. I can't take claritin cause I take singulair for asthma. It is 2 am again and I am feeing just so tired. Had a major meltdown of tears yesterday. I am suuffering the dreaded not going to the bathroom syndrome. Took something toxic last night hope today is fruitful(pun.) Also first nite i did not want to eat anything at all and did not since yesteday morning. Worrysome. Thank you so much. So far just exaustion and weakness. Enough to say the least.

jimwins's picture
jimwins
Posts: 1971
Joined: Aug 2011

Hi Carol! You do sound better.
Meltdowns are allowed :).

I had problems with constipation during my treatments and
senokot was part of the routine. I got wise and started taking it
a day or two before I started treatment. Otherwise, I typically would
go three days without "going" which was way abnormal and uncomfortable for me.

You're getting the first round under your belt and it sounds like you're handling
it well. It will get better as you go along. Certain effects are always gonna
be there during treatment (like fatigue). My treatments were in the hospital.
I tried to walk 20-30 minutes each day (when I felt like it). That also helped
with the "going" problem ;) and avoided them giving me a shot in the hip to
prevent blood clots.

You're doing great and I'm proud of you!

Hugs and positive thoughts,

Jim
DX: DLBL 4/2011, Chemo completed 10/2011, currently in remission. :)

anliperez915's picture
anliperez915
Posts: 740
Joined: Sep 2011

Hi Carol,
I remember when I had my meltdowns, I think we all went through them and maybe once in while we still have them! The Big "C" is really hard to deal with and people that don't have it sometimes really can't understand what we're going through. Just hang in there sweetie, it will get better as time goes by. Take care (((HUGS))

Sincerely,
Liz

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 998
Joined: May 2012

I had severe pain initially from Neulasta, and had to be subsequently reduced to a half dose, but it still did the job wonerfully, and kept my WBC counts very high. I will mention, however, that I had suffered 18 fractures years earlier, and therefore had a lot of arthritis, which undoubtedly aggrevated the pain a lot. Hopefully, you will not have a pain reaction to it. Max

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network